Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 17, NWS Spokane, WA

December 25, 20249 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this wind advisory at Dec 25, 2024, 10:48 AM PST for 9 counties in Washington; 6 counties in Idaho. It took effect at Dec 26, 2024, 2:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2024, 10:48 AM PST (18:48 UTC)
In effect from
Dec 26, 2024, 2:00 AM PST
Expired
Dec 26, 2024, 5:00 PM PST
In force
15 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS76 KOTX 251848
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1048 AM PST Wed Dec 25 2024

WAZ035-261500-
/O.EXP.KOTX.FG.Y.0016.000000T0000Z-241225T1900Z/
/O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/
Upper Columbia Basin-
Including the cities of Harrington, Grand Coulee, Odessa, Wilbur,
Creston, Coulee City, and Ritzville
1048 AM PST Wed Dec 25 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Harrington, Grand Coulee, Odessa, Wilbur, Creston, Coulee 
  City, and Ritzville.

* WHEN...From 6 AM to 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-252000-
/O.EXP.KOTX.FG.Y.0016.000000T0000Z-241225T1900Z/
Moses Lake Area-
Including the cities of Moses Lake, Othello, Ephrata, and Quincy
1048 AM PST Wed Dec 25 2024

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

$$

IDZ027-261500-
/O.NEW.KOTX.WI.Y.0017.241226T1000Z-241226T1900Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Winchester, Kamiah, Soldiers Meadow Road,
Nezperce, and Craigmont
1048 AM PST Wed Dec 25 2024

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PST THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts 40 to 50 mph expected.

* WHERE...Winchester, Soldiers Meadow Road, Nezperce, and Craigmont.

* WHEN...From 2 AM to 11 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ002>004-WAZ033-036-261500-
/O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Washington Palouse-Spokane Area-
Including the cities of Spokane Valley, Rockford, Uniontown, La
Crosse, Potlatch, Coeur d'Alene, Rosalia, Tekoa, Fairfield,
Airway Heights, Plummer, Genesee, Davenport, Mullan, Hayden,
Fourth Of July Pass, Lookout Pass, Post Falls, Downtown Spokane,
Fernwood, Osburn, Worley, St. Maries, Colfax, Oakesdale, Kellogg,
Cheney, Moscow, Wallace, Pinehurst, Dobson Pass, and Pullman
1048 AM PST Wed Dec 25 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Spokane Valley, Rockford, Uniontown, La Crosse, Potlatch, 
  Coeur d'Alene, Rosalia, Tekoa, Fairfield, Airway Heights, Plummer, 
  Genesee, Davenport, Mullan, Hayden, Fourth Of July Pass, Lookout 
  Pass, Post Falls, Downtown Spokane, Fernwood, Osburn, Worley, St. 
  Maries, Colfax, Oakesdale, Kellogg, Cheney, Moscow, Wallace, 
  Pinehurst, Dobson Pass, and Pullman.

* WHEN...From 6 AM to 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ032-261500-
/O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/
Lower Garfield and Asotin Counties-
Including the cities of Clarkston, Pomeroy, and Alpowa Summit
1048 AM PST Wed Dec 25 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Clarkston, Pomeroy, and Alpowa Summit.

* WHEN...From 6 AM to 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will be around Pomeroy and 
  Alpowa Summit with low probabilities for winds in excess of 40 mph 
  in Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SB
3 follow-up statements
637 
WWUS76 KOTX 261433
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
633 AM PST Thu Dec 26 2024

IDZ002>004-WAZ033-035-036-262300-
/O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T2300Z/
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Washington Palouse-Upper Columbia Basin-Spokane Area-
Including the cities of St. Maries, Harrington, Odessa, Downtown
Spokane, Mullan, La Crosse, Rosalia, Potlatch, Wilbur, Kellogg,
Fourth Of July Pass, Genesee, Coeur d'Alene, Fairfield, Spokane
Valley, Hayden, Grand Coulee, Cheney, Worley, Pullman, Lookout
Pass, Dobson Pass, Wallace, Creston, Pinehurst, Ritzville,
Fernwood, Coulee City, Moscow, Osburn, Oakesdale, Post Falls,
Plummer, Rockford, Tekoa, Airway Heights, Davenport, Colfax, and
Uniontown
633 AM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 30 mph with gusts of 40 to 50 mph.

* WHERE...St. Maries, Harrington, Odessa, Downtown Spokane, Mullan, 
  La Crosse, Rosalia, Potlatch, Wilbur, Kellogg, Fourth Of July 
  Pass, Genesee, Coeur d'Alene, Fairfield, Spokane Valley, Hayden, 
  Grand Coulee, Cheney, Worley, Pullman, Lookout Pass, Dobson Pass, 
  Wallace, Creston, Pinehurst, Ritzville, Fernwood, Coulee City, 
  Moscow, Osburn, Oakesdale, Post Falls, Plummer, Rockford, Tekoa, 
  Airway Heights, Davenport, Colfax, and Uniontown.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ027-261900-
/O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T1900Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Craigmont, Winchester, Soldiers Meadow
Road, Nezperce, and Kamiah
633 AM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph.

* WHERE...Craigmont, Winchester, Soldiers Meadow Road, Nezperce, and 
  Kamiah.

* WHEN...Until 11 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ032-262300-
/O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T2300Z/
Lower Garfield and Asotin Counties-
Including the cities of Clarkston, Alpowa Summit, and Pomeroy
633 AM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Clarkston, Alpowa Summit, and Pomeroy.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will be around Pomeroy and 
  Alpowa Summit with low probabilities for winds in excess of 40 mph 
  in Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KD
423 
WWUS76 KOTX 261758
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
958 AM PST Thu Dec 26 2024

IDZ002>004-WAZ033-035-036-270100-
/O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Washington Palouse-Upper Columbia Basin-Spokane Area-
Including the cities of Colfax, Moscow, Airway Heights, Grand
Coulee, Spokane Valley, Genesee, Post Falls, Potlatch, Fairfield,
Odessa, Fourth Of July Pass, Oakesdale, Fernwood, La Crosse,
Coulee City, Cheney, St. Maries, Coeur d'Alene, Ritzville,
Pullman, Creston, Plummer, Uniontown, Lookout Pass, Downtown
Spokane, Osburn, Mullan, Worley, Dobson Pass, Pinehurst, Wilbur,
Hayden, Davenport, Wallace, Rockford, Rosalia, Kellogg, Tekoa,
and Harrington
958 AM PST Thu Dec 26 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 30 mph with gusts 40 to 55 mph.

* WHERE...Colfax, Moscow, Airway Heights, Grand Coulee, Spokane 
  Valley, Genesee, Post Falls, Potlatch, Fairfield, Odessa, Fourth 
  Of July Pass, Oakesdale, Fernwood, La Crosse, Coulee City, Cheney, 
  St. Maries, Coeur d'Alene, Ritzville, Pullman, Creston, Plummer, 
  Uniontown, Lookout Pass, Downtown Spokane, Osburn, Mullan, Worley, 
  Dobson Pass, Pinehurst, Wilbur, Hayden, Davenport, Wallace, 
  Rockford, Rosalia, Kellogg, Tekoa, and Harrington.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Some 
  tree damage is possible along with a few power outages.

* ADDITIONAL DETAILS...Peak wind gusts are expected Thursday morning 
  and early afternoon then slowly decreasing Thursday near sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ027-270100-
/O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Soldiers Meadow Road, Winchester,
Craigmont, Nezperce, and Kamiah
958 AM PST Thu Dec 26 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WHAT...South to west winds 15 to 25 mph with gusts of 40 to 50 mph.

* WHERE...Soldiers Meadow Road, Winchester, Craigmont, and Nezperce.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...South winds this morning shifting to the west 
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ032-270100-
/O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/
Lower Garfield and Asotin Counties-
Including the cities of Clarkston, Pomeroy, and Alpowa Summit
958 AM PST Thu Dec 26 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.  Wind 
  gusts near 30 mph in Clarkston.

* WHERE...Clarkston, Pomeroy, and Alpowa Summit.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SB
366 
WWUS76 KOTX 270101
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
501 PM PST Thu Dec 26 2024

IDZ002>004-027-WAZ032-033-035-036-270215-
/O.EXP.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin
Counties-Washington Palouse-Upper Columbia Basin-Spokane Area-
Including the cities of Moscow, Kellogg, Pullman, Uniontown,
Cheney, Airway Heights, Lookout Pass, Post Falls, Mullan, Osburn,
Nezperce, Fairfield, Ritzville, Fernwood, Alpowa Summit, Rosalia,
Rockford, La Crosse, Fourth Of July Pass, Coeur d'Alene,
Davenport, Oakesdale, Hayden, Odessa, Genesee, Craigmont, Dobson
Pass, Plummer, Wallace, Colfax, Grand Coulee, Wilbur, Spokane
Valley, Potlatch, Downtown Spokane, Pomeroy, St. Maries, Worley,
Coulee City, Winchester, Clarkston, Pinehurst, Soldiers Meadow
Road, Harrington, Creston, Kamiah, and Tekoa
501 PM PST Thu Dec 26 2024

...WIND ADVISORY HAS EXPIRED...

Southwest winds will decrease this evening and through the night.

$$

GKOCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:53 AM PST, 55 minutes earlier.

Area forecast discussion, Dec 25, 9:53 AM PST, 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
953 AM PST Wed Dec 25 2024

.SYNOPSIS...
Early today will see a break in the weather, before another
system moves into the region this afternoon into tonight. Widespread
mountain snow and valley rain or snow is expected. Moderate to
heavy snow is expected across north-central Washington in
particular with impacts to travel likely. The weather remains
unsettled through the holiday weekend. Check mountain pass
forecasts and conditions often before traveling.

&&

.UPDATE...
Upgraded the Winter Weather Advisories in the Methow Valley,
Okanogan Valley/Highlands, and Waterville Plateau to a Winter
Storm Warning. We also added a Winter Weather Advisory to the
Highway 2 corridor across the Upper Columbia Basin.

&&

.DISCUSSION...

After consulting with the HREF guidance on snowfall rates with
probabilities of greater than 50% over much of the area over the
northern mountains from the Cascades to the Okanogan Highlands, we
decided to upgrade those winter weather advisories to warnings for
heavy snow. Models show the potential for 0.75+ inches of
precipitation to fall. This is a trend toward higher moisture
content and the prospects of 4 to 8 inches of heavy wet snow over
much of north-central Washington for tonight into Thursday morning
will increase the potential for tree damage and power outages.
/SVH

&&

.PREV DISCUSSION... /issued 304 AM PST Wed Dec 25 2024/

..Winter storm expected to bring heavy mountain snow to the Cascade
passes Christmas night into Thursday...

Christmas night through Thursday night: A mix of fog and low stratus
will blanket much of the Inland Northwest this morning. Best
potential for fog will be in the valleys of the east slopes of the
Cascades into the Moses Lake Area and Upper Columbia Basin. A storm
spotter reported dense freezing fog earlier Tuesday evening in Soap
Lake. Latest satellite imagery shows the potential for fog to expand
and fill more so across the basin into the Moses Lake Area through
this morning. This is backed up by boundary layer moisture progs off
of the 00Z NAM model. A Dense Fog Advisory is in effect for the
Moses Lake Area and Upper Columbia Basin through 11 AM this morning.
Dense fog with below freezing temperatures will have the potential
to produce visibility at or below 1/4 mile and icy conditions.

A robust and wet winter storm will then begin to move into the
Cascades this afternoon. The winter storm off of the eastern Pacific
will feature a weak Atmospheric River (AR) that will spread ample
moisture across the Inland Northwest tonight. Cold air will be
damned up against the Cascades and slow to erode resulting in
moderate to heavy snow for much of north-central Washington. Snow
amounts have been increased a bit with the Methow Valley over the
Okanogan Highlands flirting with heavy snow accumulations of 4-8
inches. The Methow Valley has the potential of seeing 8+ inches.
Confidence at this time isn't quite high enough to upgrade current
advisories to warnings, but will need to be considered. As of
now, places like Twisp, Omak, Republic, and Waterville carry a
probability of less than 50% for reaching snow accumulations of
greater than 6 inches. However, this is considering snow ratios of
10/1, and I expect snow ratios may be a bit higher than this over
these areas. Winter travel conditions are expected across Highway
2 across the Waterville Plateau to Stevens Pass, as well as along
Highway 20 all the way from the Pend Oreille River Valley to the
Methow Valley; but, especially so from Sherman Pass westward into
the Methow Valley. Winter travel is also expected along Highway
97. Lowest elevation areas near the Columbia River and Okanogan
River will be right near the freezing mark if now a degree or two
above freezing. Snow ratios will be lower for these locations that
will include downtown Wenatchee and Omak down near the river.
Snowfall intensity may be heavy enough though for wet slushy snow
to cover roads. Places like Leavenworth and Plain will see the
potential for around a foot of new snow, and Stevens Pass around
two feet of new snow.

A secondary concern will be for gusty winds with the cold front
passage Thursday morning into the afternoon. Models show a low level
jet on order of 40-45 mph. Winds have been increased a bit with the
potential for these winds to mix down over the exposed areas of the
basin into the Spokane Area and Palouse. Higher resolution models
in particular show the potential for the higher end of this range
with a few ensemble members showing the potential of gusts up to
50 mph. The magnitude of these winds doesn't look to rival the
same magnitude of the latest wind storm we had a week ago when
50-60 mph winds caused widespread tree damage and power outages.
There is the potential for winds to reach advisory criteria of up
to 45 mph, but not expecting high winds. /SVH

Friday to Sunday: The Inland NW will remain in a progressive
pattern with periods of mountain snow and a lowland rain/snow mix,
with frontal waves passages each day. These systems will tap into
modest moisture fetches, with PWATs around 120-150% of normal,
Early Friday, precipitation will be expanding across the region,
declining from the west in the afternoon to early evening,
increasing again late Friday evening into early Saturday morning,
before the best potential retreats into the mountain zones heading
into Saturday afternoon and Saturday night, before once again
expanding through the region Sunday.

One of the more impactful weather variables will remain snow
around the mountain passes, in particular near the Cascades
including Stevens Pass. Ensembles probabilities of 24-hour snow
accumulations.

   4 AM FRI to 4 AM SAT

              3"   6"   8"
Blewett Pass  75%, 20%, 10%
Lookout Pass  85%, 15%, 4%
Sherman Pass  80%, 15%, 0%
Stevens Pass 100%, 95%, 80%

   4 AM SAT to 4 AM SUN

              3"   6"   8"
Blewett Pass  35%, 5%,  2%
Lookout Pass  80%, 35%, 15%
Sherman Pass  50%, 3%,  0%
Stevens Pass  99%, 80%, 65%

   4 AM SUN to 4 AM MON

              3"   6"   8"
Blewett Pass  50%, 3%,  0%
Lookout Pass  80%, 35%, 5%
Sherman Pass  30%, 3%,  2%
Stevens Pass  85%, 60%, 35%

As for the lower elevations, snow will be more likely near the
higher Cascades valleys, higher Waterville Plateau and some of the
more sheltered northern mountain valleys. I did keep snow levels
below model guidance again as models remain too mild, but they may
need to be adjusted down a little more. A little bit of snow may
also fall over the the upper Columbia Basin, near to north of
US-2, Friday morning and again toward Sunday. Otherwise the
rain/snow mix or all rain will be found in the lowlands. Friday
and Sunday look like the wetter of the three days, with 0.20 to
0.50 inches of precipitation forecast each of those days. This
precipitation may lead to rises on small creeks and streams and
ponding of water on roads, as well as debris flow.

Winds will also be breezy through this period. Winds will be out
of the south to southwest, with gusts between 15-25 mph except
near and downwind of the Blue Mountains they may gust near 35-40
mph on Saturday. Temperatures will be slightly above normal, with
highs in the 30s to lower 40s and some mid to upper 40s to near 50
in the deeper basin and L-C Valley. Lows will be in the 20s and
30s.

Monday and Tuesday: The atmosphere starts to dry out, relatively
speaking, with PWATs dropping to around 80-100% of normal. Weak
disturbances continue to travel across the region, keeping some
chance for light precipitation alive around the mountain zones and
eastern third of WA. The atmosphere looks cooler this period,
which will mean more lowland snow or a rain/snow mix, with the
main all-rain potential toward the Snake River/L-C Valley. With
that said, the precipitation amounts in the forecast are light.
The best potential for snow accumulation will be near the Cascade
crest and around the Panhandle Mountains, as well as near the
Blues and higher Camas Prairie; 2-4 inches of snow will be
possible, with higher amounts in the higher mountains. Some light
snow may also accumulated around the Spokane/Kootenai county area
and higher Palouse; potential accumulation right now looks like 1
inch or less. Heading into later Tuesday (into next Wednesday) a
slightly wetter system moves toward the region with the potential
for more widespread snow. However at this point accumulations
still look light. Stay tuned. Temperatures will be near to
slightly above normal. /Solveig

&&

.AVIATION...
18Z TAFS: A myriad of aviation impacts over the next 24 hours.
Currently dealing with widespread fog and low stratus from
Cd'A-Spokane to Moses Lake. Patchy drizzle and flurries has been
falling from this deck with minimal impacts but local vis down to
1/4 mile has been observed at Moses Lake and Hartline. Also a
stratus deck at Lewiston which comes with low confidence on exact
break-up. Incr SE winds does suggest near 90% chance for VFR skies
PUW to GEG by 22-23z though improving conditions will be short-
lived as a winter storm brings top-down moistening and widespread
pcpn. Tricky forecast for COE-GEG-EAT- PUW which could bounce
around from snow and rain. Pcpn intensity will play a large role
with temps of 33F or warmer. GEG-COE carry 60% chance for a slushy
inch of accum and ranges are from a few tenths to 3 inches. EAT
has slightly better chances (80%) for 1" or more. PUW is near
30%. Otherwise, heavy snow will impact the Cascades and northern
mountains including Leavenworth, Winthrop, Omak, and Republic.
Light to moderate snow expected for Colville to Bonners Ferry to
Sandpoint and Mullan. Largely rain for the lower Columbia Basin.
Elevated SE winds will keep visibility elevated but widespread
MVFR to IFR conditions expected for the forecast area. Strong
winds developing in the eastern Basin shortly after 17z. Prior to
that, LLJ develops and LLWS was added to some TAFS.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
There is moderate to high confidence for VFR skies to return
between PUW-GEG. Confidence is very low when fog at KLWS will mix
out today. Confidence is high on timing of precipitation with the
winter storm and widespread IFR conditions spread west to east
across the region late this afternoon through tonight. Main
uncertainty with the forecast is exact p-type and how effective
snow will accumulate at EAT, GEG, COE and other low elevation
sites into THU AM. /sb

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        39  33  43  34  40  34 /  10 100 100  20  70  80
Coeur d'Alene  39  31  41  34  39  34 /  10  90 100  50  80  80
Pullman        38  35  43  34  40  36 /  10 100 100  30  80  80
Lewiston       44  37  51  39  47  39 /   0  90  90  20  70  70
Colville       34  31  37  29  37  31 /  40 100 100  30  80  80
Sandpoint      35  31  38  34  37  33 /  30  90 100  70  80  90
Kellogg        38  32  39  34  38  36 /  10  90 100  70  90  90
Moses Lake     38  34  44  34  43  35 /  40 100  40  40  60  70
Wenatchee      35  32  35  32  38  34 /  60 100  50  50  70  80
Omak           35  32  35  31  38  31 /  60 100  80  30  70  80

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 1 AM to 1 PM PST Thursday for
     Central Panhandle Mountains-Northern Panhandle.

WA...Dense Fog Advisory until 11 AM PST this morning for Moses Lake
     Area-Upper Columbia Basin.

     Winter Weather Advisory from 4 PM this afternoon to 7 AM PST
     Thursday for Upper Columbia Basin.

     Winter Weather Advisory from 4 PM this afternoon to 1 PM PST
     Thursday for Northeast Mountains.

     Winter Storm Warning from 4 PM this afternoon to 1 PM PST
     Thursday for Okanogan Highlands.

     Winter Weather Advisory from 1 PM this afternoon to 7 AM PST
     Thursday for Wenatchee Area.

     Winter Storm Warning from 4 PM this afternoon to 7 AM PST
     Thursday for Okanogan Valley-Waterville Plateau.

     Winter Storm Warning from 1 PM this afternoon to 1 PM PST
     Thursday for Central Chelan County-Western Okanogan County.

     Winter Storm Warning from 1 PM this afternoon to 10 PM PST
     Thursday for Western Chelan County.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:49 PM PSTDense Fog AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan11 hr

Nearby

Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.